| Model Number |
EUP3012X |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/27/2021
Type of Reportable Event
Malfunction
Event or Problem Description
An attempt was made to use a euphora rx balloon to treat a not severely calcified, minimal vessel tortuosity lesion with 90% stenosis in the 1st diagonal.There was no damage noted to the device packaging.There were no issues noted when removing the device from the protective hoop.The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was not pre-dilated.The same inflation device was not successfully used with other devices, it was the first device used on the lesion.The balloon was used to pre dilate the lesion.The device was not moved or repositioned while inflated.Resistance was not encountered when advancing the device.Excessive force was not used.It was reported that inflations difficulties were experienced.It was noted that the balloon would not inflate, attempted inflation resulted in zero inflation.The patient is alive with no injury.
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.The balloon folds were open.Blood was visible in the balloon.There was no deformation to the proximal balloon bond.There wa no damage to the distal tip.A clean radial tear was identified on the balloon working length.It was not possible to perform inflation testing due to the condition of the balloon.No other damage was noted to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: annex d code added.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.